Depersonalization Support Forum banner
1 - 14 of 14 Posts

·
Registered
Joined
·
40 Posts
Discussion Starter · #1 ·
Ive been diagnosed with mild anxiety by my GP but living with the symptoms is frightening and has taken over my life - i get DP most days and this is the most disturbing symptom of me

He has suggested that i take 50mg a day of sertraline but reading the side effects on the tablets im terrified of taking them for feeling worse

Can anyone advise of their ecperiences - im thinking of not taking them and trying to get through this myself
 

·
Registered
Joined
·
935 Posts
Hi Janey

I moved your topic here because I thought you'd get more response if it was in this section.

The only thing you can do is weigh out the pros and cons of how much better a drug makes you feel against any potential side effects. Unfortunately you can't do this unless you take the drug in the first place, so it all depends on how well equipped you are to deal with this by yourself, versus giving the drugs a go.

G
 

·
Registered
Joined
·
40 Posts
Discussion Starter · #3 ·
Ive started to take the tablets as the anxiety symptoms were really bad - however noticed today that they anxiety was really bad wave after wave of panic which i woke with and its lasted for a couple of hours
I also have a searing pain in my head

Are they typical side effects?
 

·
Registered
Joined
·
51 Posts
Janey said:
Ive started to take the tablets as the anxiety symptoms were really bad - however noticed today that they anxiety was really bad wave after wave of panic which i woke with and its lasted for a couple of hours
I also have a searing pain in my head
Are they typical side effects?
There are dozens of potential side-effects to these drugs, Janey. One problem is that one can immediately put down any physical sensation or discomfort to the drug, when it would have happened anyway. It's so hard to tell.
I dont want to be a missionary or anything, but I strongly recommend Lamitrogine (Lamictal) to go with the ant-depressant. Your mileage may vary, but it's been very helpful to me, with minimal side-effects.As an anxiety-reducer (without dulling the mind), it's been very helpful.
 

·
Registered
Joined
·
40 Posts
Discussion Starter · #5 ·
Today i woke with the sweats which seem to start in the pit of my stomach and then consume by whole body. I felt wobbly when i got out of bed and paniky

It happended again whilst i was driving to work and has continued on and off all morning but not so severe

I feel awful but trying to beleive its just the meds kicking in and not that im about to die
 

·
Registered
Joined
·
309 Posts
The meds takes a few weeks (4-6) to get into your system and during those weeks you can get all kinds of side-affects. I guess that's what you're experiencing now. Don't give up and try to take the meds for a few weeks. The side-affects will fade away and there's a possibility that your DP/DR will reduce. I'm taking Seroxat and that reduces my anxiety and DP/DR.
 

·
Registered
Joined
·
1,722 Posts
In the past I've had severe anxiety give me the sweats. It's hard when you are pill phobic to not think that everything is happening because of the pill. That's how it is for me, at least with new ones that I don't know how they are going to affect me.

Hope things get better for you.
t*
 

·
Registered
Joined
·
967 Posts
i know the general advice is to stick to the med for a while and the side effects will eventually wear off. sorry but i cant do that. if it starts messing with me IMHO then it aint worth it. its supposed to be helping me why is it just adding more problems on the pile i already have? thats helping?? ive been on a buttload of different meds. some have left me with PERMANANT side effects like RLS. others had no adverse effects at all like wellbutrin and i was on that for over a year. listen to your body. if your body says no that usually means NO.
 

·
Registered
Joined
·
735 Posts
Janey- I don't know your medical history as fas as anti-depressants are concerned; however, if you've never been on meds and are suffering from anxiety(with DP) I think that you should first try a benzodiazepine(Valium, Ativan, Klonopin). These medications will calm you down and will allow you to function again, but they're not meant for long term usage because of habit forming potential. The reason your anxiety is so out of control is because all of your symtpoms are building up and feeding of each other and it feels like they're cascading and getting worse, and the problem with Sertraline and othe SSRI's is that they will make you feel uncomfortable in the beginning; they take two or three weeks before they work in your system. I tried an SSRI once for a couple of days and it made me extremely nervous, so I stopped.
 

·
Registered
Joined
·
309 Posts
i know the general advice is to stick to the med for a while and the side effects will eventually wear off. sorry but i cant do that. if it starts messing with me IMHO then it aint worth it. its supposed to be helping me why is it just adding more problems on the pile i already have? thats helping??
At first you'll just have to make the best of a bad job. It's not easy, but I had to choose between severe and very frequent panicattacks and sideaffects that will fade away in a couple of weeks, I choose the last option. Everyone is free to do what (s)he wants. I'm just glad that I could finish my university and function better in daily life with my meds.
 

·
Registered
Joined
·
735 Posts
It was quick...I agree. A couple of days later another doctor prescribed 15 pills (no refill) of lorazepam, I took a couple to help me sleep for about a week and that helped me immensely. My DP was still there a little bit but my sleeplesness and anxiety disappeared. I did not want to take meds long term; a couple of benzo pills on an as need basis made all the diference for me. This was three years ago....my DP has been gone for quite some time.
 

·
Registered
Joined
·
5 Posts
Some of the SSRIs work well for some and not for others. I have been on many different ones (Paxil, Serzone, Prozac, Zoloft). Some worked for a few months, one didn't work at all, even after 6 weeks, and one made me panic more (I didn't think it was possible at the time) and puke my guts out. After years of trying just about everything, I am now happily on Leapro and have been on it for 2 years (the longest anything worked for me before was 10 months). If I need an extra boost to calm me down, I take Ativan. Oh, most important for ME to help with the panic attacks was to STAY AWAY FROM CAFFEINE (tho I do indulge in dark chocolate).
 

·
Registered
Joined
·
90 Posts
I'm not familiar with what you are taking, but I've been on several different SSRI's and they are all ugly in the beginning. I'm currently suffering the onset of lexapro also, it sucks because my libido is 0% and I feel quite strange sometimes, but I am prescribed klonopin too so I have no anxiety. I guess the best way to describe it is feeling really 'high' with no sex drive. I'm hoping these symptoms will go away or tapper down soon though, if not i'm going to kick the lexapro and just stay with klonopin.
 
1 - 14 of 14 Posts
Top